Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 10, NWS Corpus Christi, TX

June 25, 2014Aransas County, Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 25, 2014, 7:15 PM CDT for Aransas County, Refugio County, Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2014, 7:15 PM CDT (00:15 UTC)
Expired
Jun 25, 2014, 8:45 PM CDT
In force
90 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Aransas County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 75 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WGUS54 KCRP 260015
FFWCRP
TXC007-391-260145-
/O.NEW.KCRP.FF.W.0010.140626T0015Z-140626T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
715 PM CDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL ARANSAS COUNTY IN SOUTH CENTRAL TEXAS...
  EASTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  DOPPLER RADAR ESTIMATED RAINFALL TOTALS OF SIX INCHES HAVE BEEN
  OBSERVED...WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOLIDAY BEACH...QUINTANA AND TIVOLI. SOME CREEKS THAT WILL
  EXPERIENCE FLOODING INCLUDE...SALT CREEK AND WILLOW CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.

&&

LAT...LON 2816 9695 2816 9703 2818 9705 2815 9710
      2815 9715 2816 9716 2814 9720 2841 9728
      2852 9708 2852 9701 2849 9693 2851 9691
      2850 9688 2849 9686

$$

BLAYLOCK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 7:15 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 25, 7:15 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
715 PM CDT WED JUN 25 2014

.DISCUSSION...SEE AVIATION BELOW FOR 00Z TAF UPDATE.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS CONTINUE MOVING OVER AREAS
OF SOUTH TEXAS. CONVECTION CURRENTLY NORTH OF CRP/ALI/LRD...WITH
ONLY SOME SHOWERS LINGERING IN THE VICINITY. SHRA AND TSTMS STILL
MOVING OVER THIS VCT VICINITY WILL CONTINUE IMPACTING SITE THROUGH
THE EARLY EVENING. CEILINGS WILL BE MVFR OVER VCT WITH CONVECTION
AROUND THE AREA BEFORE CLEARING TO VFR. ALL OTHER SITES EXPECTED
TO REMAIN AT VFR THROUGH THE EVENING. LOW CLOUD DECK WILL RETURN
LATE TONIGHT/EARLY THURSDAY MORNING...BRINGING MVFR CONDITIONS
THROUGH MID TO LATE MORNING ACROSS THE REGION. EXPECT ANOTHER WET
PATTERN TO DEVELOP TOMORROW...WITH SCATTERED SHOWERS AND
THUNDERSTORMS THROUGHOUT THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  89  77  90  80  /  40  50  40  40  20
VICTORIA          76  89  76  90  78  /  40  60  30  40  20
LAREDO            78  95  78  97  79  /  30  30  20  20  10
ALICE             76  92  76  92  77  /  40  60  40  40  20
ROCKPORT          80  89  79  89  81  /  40  60  40  40  20
COTULLA           75  94  75  96  77  /  30  30  20  20  10
KINGSVILLE        78  91  77  91  79  /  40  60  40  40  20
NAVY CORPUS       80  89  80  89  81  /  40  50  40  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

LK/84...AVIATION
Hazardous weather outlook, Jun 25, 5:47 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT WED JUN 25 2014

TXZ229>234-239>247-261100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
547 AM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH
TEXAS TODAY INTO EARLY THIS EVENING. THUNDERSTORMS ARE NOT
EXPECTED TO REACH SEVERE LEVELS...HOWEVER A FEW STORMS MAY BECOME
STRONG WITH SMALL HAIL AND GUSTY WINDS OF 30-40 MPH. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED
AT THIS TIME...LOCALLY HEAVY RAIN MAY OCCUR AT TIMES. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY
MAINLY OVER THE COASTAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
547 AM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
COASTAL WATERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME...LOCALLY HEAVY RAIN MAY OCCUR AT TIMES.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MAINLY OVER THE
GULF WATERS FRIDAY NIGHT THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/TMT

In the hours before

Special weather statement, Jun 25, 1:26 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
126 PM CDT WED JUN 25 2014

TXZ241>243-251930-
JIM WELLS-KLEBERG-NUECES-
126 PM CDT WED JUN 25 2014

...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...KLEBERG AND NUECES
COUNTIES...

AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SARITA...MOVING NORTH AT 25 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

JM
Special weather statement, Jun 25, 4:15 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 PM CDT WED JUN 25 2014

TXZ232>234-246-252215-
BEE-GOLIAD-REFUGIO-VICTORIA-
415 PM CDT WED JUN 25 2014

...A STRONG THUNDERSTORM WAS AFFECTING BEE...GOLIAD...REFUGIO AND
VICTORIA COUNTIES...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLANCONIA...OR 7 MILES WEST OF REFUGIO...
MOVING NORTHEAST AT 30 MPH.

WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN

LK
Local storm report, Jun 25, 5:58 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 PM CDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     REFUGIO                 28.31N 97.28W
06/25/2014                   REFUGIO            TX   COUNTY OFFICIAL

            POWER POLE DOWN ON MOBILE HOME AND PLAY GROUND EQUIPMENT
            DISPLACED NEAR INTERSECTION OF N ALAMO AND W HEARD.
            POSSIBLE FUNNEL CLOUD.

&&

PZABEL

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:57 AM CDTSpecial Marine WarningCRP48 min
Jun 26, 8:07 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio, Victoria2 hr
Jun 26, 9:09 AM CDTAreal Flood AdvisoryCRPAransas, Bee, Refugio, San Patricio2 hr
Jun 26, 10:20 AM CDTAreal Flood AdvisoryCRPCalhoun, Refugio115 min
Jun 26, 6:58 PM CDTSmall Craft AdvisoryCRP9 hr

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.